Texas, 2019Damaging Wind in Texas, August 15, 2019
August 15, 2019 · NWS LUB · 1 event in 1 county or zone
Scattered thunderstorms developed over the extreme southeastern Texas Panhandle on the afternoon of the 15th. One of these storms became severe near Turkey (Hall County) producing severe wind gusts for a half hour.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed over the extreme southeastern Texas Panhandle on the afternoon of the 15th. One of these storms became severe near Turkey (Hall County) producing severe wind gusts for a half hour.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Aug 15, 5:38 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Aug 15, 5:38 PM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
638 PM CDT Thu Aug 15 2019
.AVIATION...
Isolated thunder across the area to start the TAF period, most
likely to affect the KCDS vicinity. VFR conditions expected
through Friday.
&&
.PREV DISCUSSION... /issued 233 PM CDT Thu Aug 15 2019/
DISCUSSION...
Weak convection initiating from a lingering surface boundary over
the southwest South Plains can be currently seen on visible
satellite, while an outflow boundary to the east, is moving south
toward the I20 corridor. As southerly flow recovers from the
morning outflow boundary across the South Plains and Rolling
Plains, we'll see chances for scattered showers and thunderstorms
to percolate into the early evening hours, then diminish quickly
after sunset.
The upper level pattern across our region will mostly continue to
be under the influence of ridging, though several potent
embedded shortwaves are expected to initiate convection across
the Texas Panhandle, with further development southward into our
CWA. The strongest impulse will be Saturday evening into early
Sunday morning with the NAM depicting an MCS originating between
Amarillo and Childress, then going upscale into SW Oklahoma
overnight. Increased POPS from no mention to slight to account for
the increased signal across all the operational models for that
time span. Lowered max temperatures slightly for Saturday as well
given the potential cloud cover in the afternoon for the embedded
shortwave energy. Otherwise, temps above normal each day seems
reasonable as the weekend ends and the ridging to our west
amplifies once again for the beginning of next week.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&
07
Hazardous weather outlook, Aug 15, 2:39 AM CST, 16 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
339 AM CDT Thu Aug 15 2019
TXZ021>044-152045-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
339 AM CDT Thu Aug 15 2019
This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.
.DAY ONE...Today and Tonight
There is a risk of isolated severe wind gusts with any storms
which develop this afternoon and evening with the greatest risk
being across the southern South Plains.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability of widespread hazardous weather is low.
Thunderstorm Wind, Hall
- When
- August 15, 7:00 PM CST to 7:30 PM CST
- Where
- Hall County, 3.29 mi WSW of Turkey to Turkey
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.379, -100.932
A Texas Tech University West Texas mesonet site near Turkey first measured a wind gust to 66 mph at 1900 CST. Severe wind gusts were then intermittently measured until 1930 CST with a peak gust of 68 mph. Furthermore, law enforcement in Turkey reported tree damage and that dumpsters had been blown over in town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in North Carolina, August 15, 2019$25 million · 50 kt wind · 6 events
- Lightning Strike in Alabama, August 15, 20191 death · 1 event
- Flash Flooding and Hail in Kansas, August 15 to 18, 20192.75 in hail · 89 events
- Hail and Damaging Winds in New York, August 15, 2019$155,000 · 50 kt wind · 26 events
- Damaging Winds and Lightning Strikes in Virginia, August 15, 2019$45,000 · 50 kt wind · 24 events
- Hail and Damaging Wind in North Dakota, August 15, 2019$120,000 · 1 in hail · 2 events
- Hail and Damaging Winds in Pennsylvania, August 15, 2019$42,000 · 1 in hail · 23 events
- Hail and Damaging Winds in Pennsylvania, August 15, 2019$40,000 · 1 in hail · 19 events
- Flash Flooding in New York, August 15, 2019$70,000 · 2 events
- Tornadoes in Kansas, August 15, 2019EF1 · 6 events
- Hail and Damaging Winds in Nebraska, August 15 to 16, 20192.75 in hail · 25 events
- Flash Flood in Florida, August 15, 2019$30,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 842587.